Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 532, NWS St. Louis, MO

November 10, 2006Crawford County, Iron County, Washington County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Nov 10, 2006, 4:01 PM CST for Crawford County, Iron County, Washington County, Missouri. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 10, 2006, 4:01 PM CST (22:01 UTC)
Expired
Nov 10, 2006, 4:45 PM CST
In force
44 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Crawford County, MO, Iron County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 111 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 10, 4:15 PM CSTHAIL 0.75Davisville, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 10, 2:44 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1061 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1061 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 102201
SVRLSX
MOC055-093-221-102245-
/O.NEW.KLSX.SV.W.0532.061110T2201Z-061110T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
401 PM CST FRI NOV 10 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI
  SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI
  NORTHWESTERN IRON COUNTY IN SOUTHEAST MISSOURI

* UNTIL 445 PM CST

* AT 358 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14
  MILES WEST OF VIBURNUM...OR ABOUT 9 MILES NORTHEAST OF SALEM...AND
  MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VIBURNUM...
  COURTOIS...
  BIXBY...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3780 9139 3762 9113 3763 9074 3792 9073

$$

BRITT
2 follow-up statements
000 
WWUS53 KLSX 102227
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
426 PM CST FRI NOV 10 2006

MOC055-102236-
/O.CAN.KLSX.SV.W.0532.000000T0000Z-061110T2245Z/
CRAWFORD MO-
426 PM CST FRI NOV 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF CRAWFORD 
COUNTY.

LAT...LON 3784 9111 3767 9111 3763 9074 3792 9073

$$

MOC093-221-102245-
/O.CON.KLSX.SV.W.0532.000000T0000Z-061110T2245Z/
IRON MO-WASHINGTON MO-
426 PM CST FRI NOV 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR SOUTHERN WASHINGTON AND NORTHERN IRON COUNTIES...

AT 423 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES WEST OF COURTOIS...OR ABOUT 18 MILES SOUTHEAST OF
STEELVILLE...MOVING EAST AT 25 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BIXBY AND COURTOIS.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3784 9111 3767 9111 3763 9074 3792 9073

$$

BRITT
000 
WWUS53 KLSX 102239
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
437 PM CST FRI NOV 10 2006

MOC055-093-102247-
/O.CAN.KLSX.SV.W.0532.000000T0000Z-061110T2245Z/
IRON MO-CRAWFORD MO-
437 PM CST FRI NOV 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD AND IRON COUNTIES IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVE OUT OF THESE COUNTIES.  
ADDITIONAL STRONG STORMS ARE POSSIBLE...AND A TORNADO WATCH REMAINS 
IN EFFECT UNTIL 10 PM.

LAT...LON 3786 9096 3775 9096 3774 9072 3792 9073

$$

MOC221-102245-
/O.CON.KLSX.SV.W.0532.000000T0000Z-061110T2245Z/
WASHINGTON MO-
437 PM CST FRI NOV 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR SOUTHERN WASHINGTON COUNTY...

AT 436 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BELGRADE...OR ABOUT 11 MILES SOUTHWEST OF POTOSI...
MOVING EAST AT 60 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
CALEDONIA AND IRONDALE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3786 9096 3775 9096 3774 9072 3792 9073

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:54 PM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Nov 10, 2:54 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
254 PM CST FRI NOV 10 2006

.DISCUSSION...
COLD FRONT HAS MADE ITS WAY INTO CWA THIS AFTERNOON. AS OF 20Z...THE
FRONT EXTENDED FROM SFC LOW JUST NW OF STL TO JUST WEST OF VICHY TO
JUST E OF SGF THEN INTO NWRN AR. HAVE SOME ISOLATED RWS/TRWS
DEVELOPING ALONG BOUNDARY...BUT BULK OF ACTIVITY IS POST FRONTAL.

MAIN FORECAST ISSUE IN THE SHORT TERM IS POSSIBILITY OF SOME SEVERE
STORMS THROUGH THE EARLY EVENING HOURS. SPC HAS NWRN HALF OF CWA IN
A SEVERE THUNDERSTORM WATCH TIL 02Z...WITH MAIN THREAT BEING LARGE
HAIL...AND HAS ISSUED A TORNADO WATCH FOR OUR SRN 7 COUNTIES TIL
04Z. AXIS OF INSTABILITY TO SHIFT TO THE SE AS FRONT MOVES THROUGH
THE REST OF THE CWA...SO WILL KEEP SEVERE MENTION IN SOUTHERN HALF
OF CWA FOR THE EVENING HOURS. AS FOR TEMPS...WILL SEE THEM RAPIDLY
DROP OFF THIS AFTERNOON AND EVENING...WITH LOWS IN THE MID 20S NW TO
MID 30S SE BY DAYBREAK ON SATURDAY. SOME CONCERN ABOUT LINGERING
PCPN CHANGING TO SOME LIGHT SNOW...ESPECIALLY FOR NORTHERN PORTIONS
OF CWA...BUT NO ACCUMULATION EXPECTED.

BY SATURDAY...SFC LOW WILL BE OVER WRN NY WITH ASSOCIATED UPPER LOW
OVER WRN IL. WILL STILL HAVE CLOUDS LINGERING OVER A LARGE PORTION
OF CWA IN THE MORNING...BUT SLOWLY GIVE WAY TO PARTLY TO MOSTLY
SUNNY SKIES BY AFTERNOON. AS FOR HIGH TEMPS...THEY WILL STRUGGLE TO
REACH THE MID TO UPPER 40S WITH BRISK NW TO N WINDS PULLING IN
PLENTY OF COLD AIR INTO THE REGION.

SFC RIDGING TO REMAIN OVER THE AREA SATURDAY NIGHT AND SUNDAY...WITH
WINDS BECOMING SOUTHERLY BY SUNDAY AFTERNOON. LOW TEMPS SATURDAY
NIGHT WILL BE IN THE UPPER 20S TO LOWER 30S...WHILE HIGHS ON SUNDAY
WILL WARM UP INTO THE LOW 50S N TO UPPER 50S S.

SEE SAW WEATHER PATTERN TO CONTINUE INTO EARLY NEXT WEEK WITH NEXT
WEATHER SYSTEM TO BEGIN AFFECTING CWA LATE SUNDAY NIGHT INTO
MONDAY...THEN ANOTHER SYSTEM TUESDAY THROUGH WEDNESDAY. BEYOND THAT
REST OF EXTENDED TO REMAIN DRY FOR NOW AS NOT VERY CONFIDENT ON HOW
THE MODELS HANDLE CURRENT WEATHER PATTERN.

BYRD
&&

.AVIATION...
FOR THE 18Z TAFS...
CHALLENGING AVIATION FORECAST TODAY. A COLD FRONT WILL MOVE
THROUGH THE AREA TODAY. WARM AND HUMID AIR IS SURGING UP AHEAD OF
THE COLD FRONT. SHOWERS ALREADY DOT THE AREA AND THUNDERSTORMS ARE
CERTAINLY POSSIBLE THIS AFTERNOON. SOME STORMS COULD BE SEVERE
WITH DAMAGING WINDS AND LARGE HAIL. THIS MOISTURE SURGE AHEAD OF
THE FRONT IS ALSO RESPONSIBLE FOR CONDITIONS DIPPING INTO IFR/LIFR
RANGE ALONG AND IN A NARROW BAND BEHIND THE FRONT. EXPECT IFR/LIFR
CONDITIONS FOR 1-3 HOURS BEHIND AFTER FROPA...THEN IMPROVEMENT TO
MVFR AFTER THAT. GUSTY NORTHWEST WINDS TO 25KTS OR SO SHOULD ALSO
BE EXPECTED BEHIND THE FRONT.

CARNEY
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Nov 10, 11:04 AM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1104 AM CST FRI NOV 10 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
1104 AM CST FRI NOV 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN
MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE AREA AS A STRONG LOW PRESSURE
SYSTEM MOVES FROM SOUTHWESTERN MISSOURI INTO ILLINOIS.  SOME OF
THE STORMS COULD BE SEVERE...GENERALLY ALONG AND SOUTHEAST OF A
QUINCY TO JEFFERSON CITY LINE. THE PRIMARY THREAT FROM SEVERE
THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING WILL BE DAMAGING WINDS
AND LARGE HAIL. AN ISOLATED TORNADO TOUCHDOWN IS ALSO POSSIBLE THOUGH
LESS LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD MONITOR THE
WEATHER CLOSELY THIS AFTERNOON AND BE READY FOR IMMEDIATE ACTIVATION
IF SEVERE WEATHER DEVELOPS.

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 4:43 PM CSTSevere Thunderstorm WarningLSXSaint Francois, Washington47 min
Nov 10, 4:56 PM CSTSevere Thunderstorm WarningLSXReynolds49 min
Nov 10, 4:59 PM CSTSevere Thunderstorm WarningLSXCrawford26 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.